Thanks for writing to DoctorSpring.com with your health concern.
All the side effects are common after intake of the I pill, so please do not worry.
The delay in periods also is because of the I pill. It can delay a period by upto a week, sometimes more.
Chances of pregnancy are very less because you had unprotected sex just before her periods were due, when she is most likely not fertile.
What can be done, is to wait for a week, and try to relax.
Stress itself can delay periods.
If she fails to menstruate by the end of the first week of July, then take a pregnancy test at home.
I repeat - ask her to relax, as stress will worsen this problem.
All the best.
Please feel free to discuss further.
Patient replied :
While your answer is very comforting, I would like to discuss a complication further.
All the symptoms mentioned earlier(dizziness and weakness,vomiting sensation and burning sensation ) continue till date(July 02) - besides, no periods yet. She hardly feels like eating and most of the times vomits out whatever she eats.
Today(July 02), my girlfriend is down with very high fever (103 F) and diagnosed with high BP 100/170. She is very stressed out because of the whole situation.
Do you think this is the side effect of ipill (after so many days) OR is it stress + lowered immune OR are these some early symptoms of pregnancy or you have some alternate hypothesis ? Could something be done to ease her state(both mental and physical)?
Thanks for writing to us again.
The symptoms are unlikely to persist for so long, due to the I pill.
Also, I pill cannot cause such high grade fever.
These are not early pregnancy symptoms either.
Because of stress and seasonal changes, she could be having mild flu like changes.
Ask her to take Crocin and if the fever does not subside, consult a physician for blood samples such as complete blood count, test for typhoid , hepatitis etc.
Also, ask her to take a pregnancy test as discussed earlier if she does not menstruate in another 5 days.
Relaxation is important.
Only she can control her mind, she needs to stop worrying about pregnancy as it is not at all likely.
Patient replied :
Hello Doctor, As per your suggestion and patient's(my GirlFriend) convenience, we could take the pregnancy test today, using Home Kit. The results are negative, which is so relaxing to know. However, no periods yet and very slight improvement in her condition - fever continues at 99F, burning sensation in chest, food intake slightly improved, no vomitting now but dizziness continues. Also, as per your advise, all fever related blood tests were done and nothing detected in the Blood Tests(malaria, Typhoid, hepatisis etc.)
Have a few related queries, if you can help: 1) Is there any chance of pregnancy, even after the tests showing Negative? 2) Are the above symptoms early indicators of Pregnancy(Though I remember asking you the same question earlier)? 3) Can i-pill cause so extreme hormonal changes as to stop the periods completely? If yes, how can it be revived?
4) In general, what would be your advise to help her recover?
Was the last episode of unprotected sex around 22nd of June ?
If she has not been sexually active since then, then a pregnancy test taken today is pretty much conclusive.
There is no chance of pregnancy, if the test is negative.
The symptoms are not indicative of early pregnancy, as the test is negative right now.
I pill cannot stop periods completely, it must be because of stress.
She should consult a physician to know the cause of prolonged fever.
IT can be a simple viral infection in which all tests are negative.
ALso she should consult a gynecologist to know the reason of delayed cycles.
AN internal exam and pelvic ultrasound scan plus hormonal levels ( FSH, LH, TSH, Prolactin ) should be measured.
SHe should relax as she is definitely not pregnant.